Texas, 2020Drought in Texas, November 17 to 30, 2020
November 17 to 30, 2020 · NWS FWD · 6 events in 6 counties and zones
Severe drought conditions expanded west and east in Central Texas and developed across parts of North Texas.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions expanded west and east in Central Texas and developed across parts of North Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 16, 11:49 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 16, 11:49 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1149 PM CST Mon Nov 16 2020
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Wednesday/
North and Central Texas will be under the influence of a mid/upper
ridge over the next few days, which will help maintain the quiet
weather through Wednesday. Clear skies will make for good
radiative cooling once again (and Leonid Meteor Watching) with
Tuesday morning lows in the 30s and 40 once again expected. Will
hence keep patchy frost in the forecast for some of the valley
areas. Calm to light and variable winds will become southeast at 5
to 10 MPH by midday Tuesday as a surface ridge shifts to our east.
Plentiful sun and the presence of the upper ridge will allow
afternoon temperatures to climb slightly above normal, with highs
generally around 70. Similar conditions are expected Tuesday night
and Wednesday, the only difference being that temperatures will be
a couple of degrees warmer than tonight/Tuesday.
30
&&
.LONG TERM... /Issued 321 PM CST Mon Nov 16 2020/
/Tuesday Night through Next Weekend/
A strong upper ridge over the Western CONUS will keep the weather
quiet through the end of the work week. Despite southerly flow
returning by tomorrow, a very dry pattern will continue through
Wednesday as higher moisture remains confined near the Gulf Coast.
Decent moisture return will finally begin to move into the region
overnight Wednesday into Thursday which should allow for at least
patchy stratus and/or fog to develop Thursday and Friday mornings.
Above normal temperatures are expected through the end of the work
week with highs generally in the 70s.
Continued southerly flow should make for mild mornings Saturday
and Sunday. The wind speeds should remain gusty as a strong cold
front starts to move down the Plains and tightens the pressure
gradient locally. This cold front is projected to move through
North and Central Texas Sunday with showers developing along and
behind the shallow boundary. At this time, weak mid level lapse
rates and little instability should limit thunderstorm chances
with the front. Much cooler temperatures (highs in the 50s Monday)
should usher into the region behind the front Sunday and early
next week. A secondary shortwave should then move into the Western
CONUS and eventually move overtop of the Southern Plains next
week. Its passage should bring additional rain chances to North
and Central Texas. The question remains as to when this trough
will eventually move through. The fast guidance is leaning toward
a Monday night/Tuesday morning event with the slower guidance
delaying its arrival until Wednesday.
Bonnette
&&
.AVIATION... /NEW/
/06Z TAFs/
Calm to light and variable winds will become southeasterly at 5 to
10 kt after 15Z Tuesday, with VFR expected for the duration of the
forecast at all TAF sites.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 41 71 45 71 52 / 0 0 0 0 0
Waco 38 71 43 73 51 / 0 0 0 0 0
Paris 41 68 42 69 46 / 0 0 0 0 0
Denton 36 71 41 72 50 / 0 0 0 0 0
McKinney 38 71 41 71 49 / 0 0 0 0 0
Dallas 44 72 47 73 54 / 0 0 0 0 0
Terrell 37 71 41 71 48 / 0 0 0 0 0
Corsicana 42 72 45 73 51 / 0 0 0 0 0
Temple 38 72 41 73 51 / 0 0 0 0 0
Mineral Wells 35 71 40 74 51 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 16, 3:10 PM CST, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
310 PM CST Mon Nov 16 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
310 PM CST Mon Nov 16 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorm chances return Sunday as a cold front moves through
North and Central Texas. Severe weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Leon
- When
- November 17, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Leon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Severe drought conditions developed in southern Leon County and lasted through the end of the month.
Drought, Hunt
- When
- November 17, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hunt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Severe drought conditions developed in southwest Hunt County and lasted through the end of the month.
Drought, Kaufman
- When
- November 17, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Severe drought conditions developed across northern Kaufman County and lasted through the end of the month.
Drought, Mills
- When
- November 17, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
Severe drought conditions developed across most of Mills County and lasted through the end of the month.
Drought, Rockwall
- When
- November 17, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Severe drought conditions developed across eastern Rockwall County and lasted through the end of the month.
Drought, Tarrant
- When
- November 17, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Severe drought conditions developed across northern Tarrant County and expanded further south through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in California, November 17 to 18, 20201 death · 80 kt wind · 6 events
- Strong Wind in Washington, November 17, 2020$1.0 million · 1 event
- Wildfire and Heavy Snow in Nevada, November 17 to 18, 20203 injured · 81 kt wind · 7 events
- Tornadoes and Flash Flood in California, November 17 to 18, 2020$16,000 · EF0 · 7 events
- High Wind in Oregon, November 17, 20201 injured · 60 kt wind · 6 events
- High Wind in Oregon, November 17, 202060 kt wind · 8 events
- High Wind in Wyoming, November 17 to 18, 202070 kt wind · 7 events
- Drought in Kansas, November 17 to 30, 20204 events
- High Wind in Washington, November 17, 202053 kt wind · 3 events
- High Wind in Nevada, November 17 to 18, 202085 kt wind · 3 events
- Drought in Texas, November 17 to 30, 20202 events
- High Wind in California, November 17, 202061 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 928445, 928446, 928447, 928448, 928449, 928450.